I have not been able to find any reports that link either amenorrhea
and premature menopause to taking Reboxetine or similar types of
antidepressants. This type of hormonal side effect is usually a
problem with SSRIs (Reboxetine is a noradrenergic reuptake inhibitor,
or NRI), according to what I've read.
Here are the side effects as reported by Martindale:
"Side-effects most commonly seen with reboxetine include insomnia, dry
mouth, constipation, and increased sweating. Disturbance of visual
accommodation, loss of appetite, vertigo, tachycardia, palpitations,
vasodilatation, postural hypotension, urinary hesitancy or retention
(mainly in men), and erectile dysfunction including ejaculatory delay
are also reported as being common adverse reactions. There have been
reports of allergic dermatitis, convulsions, and nausea and vomiting.
Reduced plasma-potassium concentrations have been observed in elderly
patients following prolonged administration.
Hyponatraemia, possibly as a result of inappropriate secretion of
antidiuretic hormone, has been associated with the use of
antidepressants, particularly in the elderly."
Tachycardia - fast heartbeat
Hypotension - low blood pressure
Hyponatraemia - low blood sodium (leads to swelling, confusion,
convulsions, dizzyness, coma)
To see if there are reports of a link between Reboxetine and hormonal
changes in women leading to cessation of menses, I did the following
search in PubMed MEDLINE (www.pubmed.gov): "reboxetine"[Substance
Name] AND "Morpholines/adverse effects"[MeSH] AND "Menstruation
Disturbances"[MeSH]. This search found no results. To make sure
there weren't any cutting edge reports in PubMed that haven't been
indexed yet I did this search: (reboxetine OR edronax) AND (amenorrhea
OR menopause). Again, no results.
I then turned to the Internet to see if there were reports published
online. I searched for "amenorrhea AND (edronax OR reboxetine OR
norebox OR irenor)" but found that, while there are 45 results from
Google, none of them link this drug to amenorrhea (again, it's the
SSRIs that _do_ link).
I'm hoping that this is good news to you. Please don't hesitate to
let me know if you need anything clarified or if I can help you
further in this or any other question.